MAUDE Adverse Event Report: CORCYM CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE

CORCYM CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE
Model Number LXA21
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 03/08/2024
Type of Reportable Event Death
Event or Problem Description
Manufacturer was informed of the following event through patient tracking department.Reportedly, a patient who had a mitroflow valve lxa21 implanted on (b)(6) 2013, was under evaluation for tavr due to aortic stenosis.Based on the further information received, patient had a pmh of bioprothtetic savr and mitral annuloplasty ring in 2013.There was persistent afib with cha2ds2-vasc score of 4, vt, biv icd st jude original in (b)(6) 2013 and upgrade to boston scientific in (b)(6) 2023 (st jude =lead to rv remains).Reportedly, patient was admitted to hospital on (b)(6) 2024 with increasing bilateral le swelling and pain to legs for a couple days.Patient was found to be in acute chronic decompensated heart failure with bnp 13,917, neg trop of 32, creat 2.2 and lactic acid 1.2.Patient then was admitted to the icu.Patient's tsh was notably high and free t3/t4 was low.Patient was seen by endocrine for a differential of myxedema coma and adrenal insufficiency and given iv synthroid and hydrocortisone.Patient then remained on pressors and was transferred to ifh with mixed cardiogenic/metabolic shock and was found to have severe stenosis of both aortic and mitral valves.As such, due to the complex medical history and redo status, and high-risk patient for redo savr; patient went under evaluate for possible tavr +/-tmvr.However, no tavr was ultimately performed since patient passed away on (b)(6) 2024.Based on the further information received, patient had increased fatigue and increased bilat leg swelling prior to admission.Patient denies sob, cp, palpitations or dizziness.Patient's assessment was reported as follow: aortic bioprosthesis dysfunction; moderate to severe mr mixed with ms s/p mitral annuloplasty 2013; acute on chronic hfref; aki on ckd ill; leg cellulitis; severe hypothyroidism; vt s/p aicd; nicm with lvef 25% s/p biv-icd upgrade 2023; ascending aorta aneurysm; anemia; ulcerative colitis flare up; and rheumatic arthritis.

Brand Name
MITROFLOW LXA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key19225507
Report Number3019892983-2024-01005
Device Sequence Number8106070
Product Code LWR
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)180430
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2024
Report Date (Section F) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberLXA21
Device Catalogue NumberLXA21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/02/2024
Device Age10 YR
Event Location Hospital
Date Report to Manufacturer04/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale